Misread Label (AHRQ) 1435383An infant born with sluggish breathing is given Lanoxin instead of naloxone, and dies of digoxin toxicity.4/7/2014 6:57:09 PMCase Study from AHRQ WebM&M; Discussion questions submitted by Andrew Carson-Stevens, Medical Student, Cardiff University, Cardiff, United Kingdom; Jennifer Boehne, PharmD STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities133225670http://www.ihi.org4/7/2014 6:57:09 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
What Happened to Josie?1435509In 2001, 18-month-old Josie King died of dehydration and a wrongly-administered narcotic at Johns Hopkins Hospital. How did this happen? Her mother, Sorrel King, tells the story and explains how Josie’s death spurred her to work on improving patient safety in hospitals everywhere. 5/26/2017 2:45:47 PMLearning Objectives: At the end of this activity, you will be able to Discuss factors that contribute to avoidable patient harm, even at renowned facilities If you plan to be a STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities10900317610http://www.ihi.org5/26/2017 2:45:47 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
Learning from Medical Errors (Part 1)1435476A patient suffers horrible burns. An operation takes twice as long as it should. A child dies from internal bleeding. All because a doctor, a nurse, or another care provider made a mistake. In this video, prominent clinicians describe the errors that still haunt them today — and point out ways those errors could have been prevented. 5/26/2017 2:12:52 PM Leape, MD, Adjunct Professor of Health Policy at the Harvard School of Public Health; Kathy Duncan, RN, 5 Million Lives Campaign Faculty, Institute for Healthcare Improvement STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities306402220http://www.ihi.org5/26/2017 2:12:52 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
Don't Push (AHRQ)1435380Inappropriate use of IV haloperidol to manage psychosis in an AIDS patient causes polymorphic v-tach ('torsade de pointes'), necessitating a transvenous pacemaker.4/7/2014 6:58:08 PMLearning Objectives: At the end of this activity, you will be able to Describe the delicate balance of effectiveness and safety when it comes to powerful drugs STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities12264960http://www.ihi.org4/7/2014 6:58:08 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
An Insulin Overdose1435388In the midst of a high-risk surgery, the senior resident injects 100 times the correct dosage of insulin.6/13/2017 2:02:17 PM Lasic, MD, Clinical Instructor in Anesthesia, Harvard Medical School, Brigham and Women’s Hospital   Learning Objectives: At the end of this activity, you will be able to STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities167341430http://www.ihi.org6/13/2017 2:02:17 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
Learning from Medical Errors (Part 2)1435477A baby falls gravely ill after a botched blood transfusion. A student nearly commits a medication error. A patient dies after a clumsy surgery. In this video, current and former clinicians (including IHI’s Former CEO Don Berwick) describe the errors that still haunt them today — and point out ways those errors could have been prevented. 5/26/2017 2:13:03 PM Frankel, MD, Director of Patient Safety, Partners Healthcare; Kevin Knoblock, Student, MSN/Nurse Practitioner Program, MGH Institute of Health Professions; Donald Berwick, MD, MPP STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities171921710http://www.ihi.org5/26/2017 2:13:03 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js
Glucose Roller Coaster (AHRQ)1435381A woman hospitalized for congestive heart failure (with no history of diabetes) is given several rounds of insulin and D50, after repeated blood tests show her glucose to be dangerously high, then dangerously low. Turns out, the blood samples were drawn incorrectly and the signouts were incomplete.4/7/2014 6:57:49 PMLearning Objectives: At the end of this activity, you will be able to Explain why good communication is critical to patient safety Description: A woman hospitalized for congestive STS_ListItem_PublishingPageshttp://www.ihi.org/education/IHIOpenSchool/resources/Pages/Activities124001060http://www.ihi.org4/7/2014 6:57:49 PMhtmlFalseaspx1616~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_WebPage.js

~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js
~sitecollection/_catalogs/masterpage/Display Templates/Search/Item_Default.js